Alert archive / South Dakota / River Flood Warnings in 2008

River Flood Warning 22, NWS Sioux Falls, SD

June 5, 2008Davison County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jun 5, 2008, 11:01 AM CDT for Davison County, South Dakota. It took effect at Jun 6, 2008, 3:41 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 11:01 AM CDT (16:01 UTC)
In effect from
Jun 6, 2008, 3:41 PM CDT
Expired
Jun 6, 2008, 9:39 AM CDT
In force
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Davison County, SD

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 051601
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT THU JUN 05 2008

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  JAMES RIVER NEAR SCOTLAND 
  FIRESTEEL CREEK NEAR MOUNT VERNON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC067-135-061601-
/O.NEW.KFSD.FL.W.0021.080607T0000Z-080611T0200Z/
/SCOS2.2.ER.080607T0000Z.080608T0600Z.080610T0200Z.NO/
1101 AM CDT THU JUN 05 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER NEAR SCOTLAND.
* FROM FRIDAY EVENING TO TUESDAY EVENING.
* AT 08AM THURSDAY THE STAGE WAS 10.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR 
  14.3 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY JUNE 09.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

SDC035-061601-
/O.NEW.KFSD.FL.W.0022.080607T0745Z-080609T0208Z/
/MTVS2.1.ER.080607T0745Z.080607T1800Z.080608T0208Z.NO/
1101 AM CDT THU JUN 05 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM LATE FRIDAY NIGHT TO SUNDAY EVENING.
* AT 10AM THURSDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM SATURDAY AND CREST NEAR 
  8.1 FEET BY SATURDAY JUNE 07. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY SATURDAY JUNE 07.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

JAMES RIVER
SCOS2    13.0   10.15 THU 8 AM    14.3  SUN 1 AM  

FIRESTEEL CREEK
MTVS2     8.0    5.91 THU 11 AM    8.4  SAT 1 PM
2 follow-up statements
000 
WGUS83 KFSD 060257
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  JAMES RIVER NEAR SCOTLAND 
  FIRESTEEL CREEK NEAR MOUNT VERNON 
  BIG SIOUX RIVER AT HAWARDEN 
  VERMILLION RIVER NEAR DAVIS
  VERMILLION RIVER NEAR WAKONDA
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC067-135-070257-
/O.EXT.KFSD.FL.W.0021.080606T1330Z-080611T1342Z/
/SCOS2.3.ER.080606T1330Z.080608T0600Z.080610T1342Z.NO/
957 PM CDT THU JUN 05 2008

...FLOOD WARNING EXTENDED UNTIL 9 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* FROM FRIDAY MORNING TO WEDNESDAY MORNING.
* AT 09PM THURSDAY THE STAGE WAS 10.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 8 AM FRIDAY AND CREST NEAR 
  15.7 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 10.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

SDC083-125-070257-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL FURTHER NOTICE.
* AT 07PM THURSDAY THE STAGE WAS 12.5 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...HIGHWAY 18 WEST OF DAVIS WILL BEING 
  FLOODING...AND SEVERAL HOUSES IN THE WESTERN PARTS OF DAVIS ARE IN 
  DANGER OF FLOODING. 

$$

SDC027-125-070256-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/WKAS2.2.ER.080605T2050Z.080607T0000Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FURTHER NOTICE.
* AT 06PM THURSDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
  05.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY SATURDAY JUNE 07 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF 
  AGRICULTURAL LAND SOUTH OF DAVIS BEGINS. 

$$

IAC167-SDC083-127-070256-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080611T1200Z/
/HAWI4.1.ER.080606T2000Z.080608T1800Z.080610T1200Z.NO/
957 PM CDT THU JUN 05 2008

...FLOOD WARNING EXTENDED UNTIL 7 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY MORNING.
* AT 12PM WEDNESDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 PM FRIDAY AND CREST NEAR 
  19.1 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 10.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.

$$

SDC035-070256-
/O.EXT.KFSD.FL.W.0022.080606T2041Z-080608T2159Z/
/MTVS2.1.ER.080606T2041Z.080607T0600Z.080607T2159Z.NO/
957 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM FRIDAY AFTERNOON TO SUNDAY AFTERNOON.
* AT 09PM THURSDAY THE STAGE WAS 7.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY AND CREST NEAR 8.1
  FEET BY SATURDAY JUNE 07. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  SATURDAY JUNE 07.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

IAC041-059-070256-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.080604T1300Z.080608T0000Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 04PM THURSDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.5 FEET BY SATURDAY JUNE 07 
  THEN BEGIN FALLING.

$$

IAC021-070256-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080610T1800Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09PM THURSDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
  05.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET BY TUESDAY JUNE 10 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
SCOS2    13.0   10.87 THU 9 PM   15.7  SUN 1 AM 

VERMILLION RIVER
DVSS2    11.0  E12.50 THU 7 PM                      14.1  WED JUN 04
WKAS2    14.0   14.43 THU 6 PM    16.5  FRI 7 PM   

BIG SIOUX RIVER
HAWI4    15.0   14.32 WED 12 PM   19.1  SUN 1 PM   

FIRESTEEL CREEK
MTVS2     8.0    7.06 THU 9 PM     8.3  SAT 1 AM 

LITTLE SIOUX RIVER
SPWI4    10.0   11.49 THU 4 PM    12.5  SAT 7 PM 
LNNI4    18.0   18.03 THU 9 PM    19.2  TUE 1 PM
000 
WGUS83 KFSD 061439
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 AM CDT FRI JUN 06 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER AT MITCHELL 
  FIRESTEEL CREEK NEAR MOUNT VERNON 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  JAMES RIVER NEAR SCOTLAND 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..
  LITTLE VERMILLION NEAR SALEM
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC035-061-061509-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-080608T2100Z/
/JRMS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT MITCHELL.
* AT 08AM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.6 FEET 7 AM
  SATURDAY.
* AT STAGES NEAR 17.0 FEET...THE LOWER BANKS OVERFLOW. 


$$

SDC067-135-071438-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080612T0200Z/
/SCOS2.3.ER.080606T1254Z.080608T0600Z.080611T0200Z.NO/
939 AM CDT FRI JUN 06 2008

...FLOOD WARNING EXTENDED UNTIL 9 PM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL WEDNESDAY EVENING.
* AT 08AM FRIDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE 
  06.
* FORECAST...THE RIVER WILL CREST NEAR 16.6 FEET BY SUNDAY JUNE 08. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 10.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND 
ARE FLOODED BETWEEN MITCHELL AND YANKTON. 


$$

SDC087-071438-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.1.ER.080606T0242Z.080606T1415Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 09AM FRIDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
  05.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE. 


$$

SDC027-125-071438-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080612T0600Z/
/WKAS2.2.ER.080605T2050Z.080607T0600Z.080611T0600Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 07AM FRIDAY THE STAGE WAS 15.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
  05.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY SATURDAY JUNE 07.
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY JUNE 11.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF 
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS. 


$$

IAC167-SDC083-127-071438-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080610T2300Z/
/HAWI4.1.ER.080606T2248Z.080608T1200Z.080609T2300Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL TUESDAY EVENING.
* AT 12PM WEDNESDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM FRIDAY AND CREST NEAR 
  19.1 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY JUNE 09.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.



$$

IAC149-SDC127-071438-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080611T1342Z/
/AKRI4.2.ER.080607T0000Z.080609T0000Z.080610T1342Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL WEDNESDAY MORNING.
* AT 08AM FRIDAY THE STAGE WAS 15.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR 
  19.5 FEET BY MONDAY JUNE 09. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 10.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 


$$

IAC119-071438-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-080608T1200Z/
/RAPI4.2.ER.080605T2050Z.080606T0600Z.080607T1200Z.UU/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 09AM FRIDAY THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 07.
* AT STAGES NEAR 16.0 FEET...THE HIGHER BANKS ON THE LEFT SIDE OF THE
RIVER...AND THE LOWER BANKS ON THE RIGHT SIDE...WILL BEGIN FLOODING. 


$$

IAC041-059-071438-
/O.EXT.KFSD.FL.W.0018.000000T0000Z-080608T0600Z/
/SPWI4.1.ER.080604T1300Z.080605T2100Z.080607T0600Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE SATURDAY NIGHT.
* AT 04PM THURSDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.5 FEET BY SATURDAY JUNE 07.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 07.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 07.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-071438-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-080609T1800Z/
/LNNI4.1.ER.080531T1003Z.080606T1800Z.080608T1800Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL MONDAY AFTERNOON.
* AT 09AM FRIDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE 
  06.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET BY TUESDAY JUNE 10. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JUNE 08.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

SDC035-061509-
/O.CAN.KFSD.FL.W.0022.000000T0000Z-080608T2159Z/
/MTVS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 07AM FRIDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY  AND CREST NEAR 8.1 FEET BY 
  SATURDAY JUNE 07.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.5 FEET.  THE 
  RIVER WILL FALL TO 6.6 FEET BY .
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
JRMS2    17.0   15.82 FRI 9 AM    16.6  SAT 7 AM    15.8  FRI JUN 06
SCOS2    13.0   13.07 FRI 8 AM    16.7  SUN 1 AM    13.1  FRI JUN 06

VERMILLION RIVER
LVSS2     7.0    7.47 FRI 9 AM      M                7.5  FRI JUN 06
WKAS2    14.0   15.91 FRI 7 AM    16.6  SAT 1 AM    15.9  FRI JUN 06

BIG SIOUX RIVER
HAWI4    15.0   14.32 WED 12 PM   19.3  SUN 7 AM    14.3  WED JUN 04
AKRI4    16.0   15.57 FRI 8 AM    19.7  SUN 7 PM    16.1  THU JUN 05

ROCK RIVER
RAPI4    13.0   15.60 FRI 9 AM    14.8  FRI 1 PM    16.5  FRI JUN 06

LITTLE SIOUX RIVER
SPWI4    10.0   11.49 THU 4 PM    10.2  FRI 1 PM    11.5  THU JUN 05
LNNI4    18.0   18.05 FRI 9 AM    18.1  FRI 1 PM    18.2  TUE JUN 03

FIRESTEEL CREEK
MTVS2     8.0    7.30 FRI 8 AM     7.2  FRI 1 PM     7.5  FRI JUN 06

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 5, 4:55 AM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 4:55 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT THU JUN 5 2008

.DISCUSSION...

WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA
CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND
INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE
DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY
SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE
THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND
INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE
FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE
AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA
DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES
SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING
WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE.
HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG
EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON
WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN
CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND
DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER
WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW
LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI
NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL
SUN NGT AND BEYOND.

&&

AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS...CARRYING MVFR CONDITIONS...
WILL BE POSSIBLE AT TAF SITES THROUGH AROUND 15Z...BEFORE TAPERING
OFF FROM SOUTH TO NORTH IN THE LATE MORNING. ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS WILL REDEVELOP AFTER 20Z THIS AFTERNOON...
WITH MVFR TO IFR CONDITIONS IN HEAVIER STORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

RSR
Hazardous weather outlook, Jun 5, 6:16 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU JUN 05 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
616 AM CDT THU JUN 05 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
THROUGH EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED UNTIL
LATER IN THE AFTERNOON...WHEN WIDESPREAD THUNDERSTORMS SHOULD
DEVELOP MAINLY WEST OF INTERSTATE 29...MOVING EAST OVER THE
ENTIRE AREA THIS EVENING. SOME OF THESE THUNDERSTORMS SHOULD
CONTAIN LARGE HAIL...POSSIBLY UP TO BASEBALL SIZE. THERE WILL
ALSO BE A THREAT OF DAMAGING WINDS AND ISOLATED
TORNADOES...MAINLY ALONG AND SOUTHEAST OF A LINE FROM MARSHALL
MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA.

FLOODING...
THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS
EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE
THIS WEEK.

MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE
EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR
CONTINUED OR ADDITIONAL FLOODING.

THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS
AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS
COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS
INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT WEST OF
INTERSTATE 29...AND OVER MOST OF SOUTHWEST MINNESOTA AND
NORTHWEST IOWA BY 7 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 6:43 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 SW UTICA              42.93N 97.56W
06/04/2008  E1.50 INCH       YANKTON            SD   TRAINED SPOTTER

0435 PM     FLASH FLOOD      2 S TABOR               42.91N 97.66W
06/04/2008                   BON HOMME          SD   TRAINED SPOTTER

            FIELDS WASHED OUT SOUTH OF TABOR

0510 PM     HAIL             5 NW YANKTON            42.94N 97.45W
06/04/2008  E0.88 INCH       YANKTON            SD   PUBLIC

0530 PM     FLASH FLOOD      6 SSW UTICA             42.91N 97.54W
06/04/2008                   YANKTON            SD   LAW ENFORCEMENT

            FLOODING IN FIELDS NEAR HWY 50/52 JUNCTION. TWO INCHES OF
            RAIN IN ABOUT 45 MINUTES.

0700 PM     FLASH FLOOD      DANTE                   43.04N 98.19W
06/04/2008                   CHARLES MIX        SD   LAW ENFORCEMENT

            ROAD FLOODING IN AND NEAR DANTE WITH 3 INCHES OF RAIN.

0715 PM     FLASH FLOOD      8 S ALEXANDRIA          43.54N 97.78W
06/04/2008                   HANSON             SD   EMERGENCY MNGR

            SEVERAL COUNTY/TOWNSHIP ROADS FLOODED NEAR HIGHWAY 42

1052 PM     DOWNBURST        5 S GALVA               42.43N 95.42W
06/04/2008                   IDA                IA   LAW ENFORCEMENT

            DOWNBURST WINDS CAUSED TREE DAMAGE BLOCKING HIGHWAY 20.

&&

GHARMON

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningFSDMoody29 min
Jun 5, 10:35 AM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more11 hr
Jun 5, 10:38 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory37 min
Jun 5, 10:52 AM CDTSevere Thunderstorm WarningFSDCharles Mix23 min
Jun 5, 11:01 AM CDTRiver Flood WarningFSDHutchinson, Yankton10 days
Jun 5, 11:10 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson35 min
Jun 5, 11:30 AM CDTSevere Thunderstorm WarningFSDClay, Yankton30 min
Jun 5, 11:38 AM CDTSevere Thunderstorm WarningFSDBon Homme, Davison, Douglas, Hanson, Hutchinson52 min
Jun 5, 11:44 AM CDTFlash Flood WarningFSDBon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more5 hr
Jun 5, 12:14 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner31 min
Jun 5, 12:18 PM CDTFlash Flood WarningFSDClay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more6 hr
Jun 5, 12:26 PM CDTSevere Thunderstorm WarningFSDClay, Union34 min
Jun 5, 12:45 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner30 min
Jun 5, 12:56 PM CDTSevere Thunderstorm WarningFSDLincoln49 min
Jun 5, 12:59 PM CDTSevere Thunderstorm WarningFSDClay31 min
Jun 5, 3:16 PM CDTFlash Flood WarningFSDMinnehaha, Moody3 hr
Jun 5, 3:40 PM CDTFlash Flood WarningFSDBon Homme, Charles Mix, Douglas, Gregory, Hutchinson4 hr
Jun 5, 3:57 PM CDTSevere Thunderstorm WarningFSDGregory48 min
Jun 5, 4:15 PM CDTFlash Flood WarningFSDBrule, Jerauld3 hr
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory48 min
Jun 5, 5:23 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Hutchinson37 min
Jun 5, 5:41 PM CDTFlash Flood WarningFSDAurora, Davison, Jerauld, Sanborn119 min
Jun 5, 5:53 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson, Sanborn52 min
Jun 5, 5:54 PM CDTFlash Flood WarningFSDHanson, Hutchinson, McCook, Miner, Sanborn105 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook43 min
Jun 5, 6:49 PM CDTFlash Flood WarningFSDBon Homme, Yankton50 min

Nearby

River Flood Warnings in South Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.